Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Sep 1, 2017, 6:21 PM EDT for Hardee County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2017, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 1, 2017, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tampa Bay, FL
County Hardee County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WWUS82 KTBW 012221
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
621 PM EDT FRI SEP 1 2017
FLZ052-056-057-061-255-012315-
Inland Manatee-DeSoto-Highlands-Polk-Hardee-
621 PM EDT FRI SEP 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HIGHLANDS...HARDEE...NORTHEASTERN MANATEE...SOUTHERN POLK AND
NORTHWESTERN DESOTO COUNTIES...
At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Arcadia to Wauchula
to near Avon Park. Movement was north at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lake Wales, Sebring, Avon Park, Wauchula, Ona, Fort Meade, Crooked
Lake Park, Frostproof, Bowling Green, Zolfo Springs, Hillcrest
Heights, Highland Park, Homeland, Alturas, Indian Lake Estates,
Myakka Head, Limestone, Sebring Shores, Babson Park and Avon Park
Executive Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2755 8128 2744 8168 2728 8196 2750 8223
2765 8208 2765 8206 2767 8206 2784 8188
2795 8134 2794 8135 2792 8131 2786 8131
2784 8125
TIME...MOT...LOC 2220Z 163DEG 17KT 2732 8198 2753 8179 2762 8146
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:47 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 1, 2:47 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
247 PM EDT Fri Sep 1 2017
.SHORT TERM (Rest of today and Saturday)...
The remnants of Harvey slides northeastward across the Ohio Valley
with an upper trough swinging from the central to the eastern Gulf
of Mexico. An upper ridge initially reaching across FL from the
Atlantic pulls away to the east. The subtropical ridge centered in
the open Atlantic...between 30 and 35 North latitude...ridges in
across FL while a surface trough approaches the east or northeast
Gulf of Mexico from the west.
The troughiness approaching from the west and the ridging over and
just east of the area will result in 1000-700 MB flow veering from
southerly to southwesterly later tonight and for Sat. The PWAT
values for 1.8-1.9 inches today increase to around 2 but with some
broad swaths of over 2 inches trekking over the area tonight and
Sat. Showers and storms forming up along the coast this afternoon
will push inland as they increase in coverage...then wind down in
the evening. Showers and storms form late night on the Gulf then
transition onshore Sat...similar to today. These will be a bit
more moisture to work with Sat...but scattered to numerous showers
with isolated to scattered thunderstorms will be the rule.
Temperatures will be a degree or two above normal for the lows
while the highs will be around normal.
.MID-LONG TERM (Saturday Night- Friday)...
Models in good agreement with progressive pattern as upper trough
lifts out of thru the Mid- Atlantic states while upper ridging
nudging into the area from the Western Atlantic through Labor Day.
Weak surface ridge axis north of the FL Peninsula to keep light
easterly low level flow in place for fairly typical summertime
warm and humid conditions with scattered diurnal thunderstorms for
the holiday weekend.
Next week Tuesday-Thursday, large amplified trough from the Hudson
Bay through the Great Lakes and into the Gulf of Mexico to push
early season cold front through much of the U.S. by mid week and
into our region Thursday. A moist airmass will be in place ahead of
and along the front for higher rain chances.
Models begin to diverge to end the work week and will have to wait
and see if the drier airmass actually makes it over the FL Peninsula
and also how any tropical features, well east of the region,
interacts with these features.
&&
.AVIATION...
01/18Z TAFs. VFR prevail with VCNTY TSRA and FEW-BKN CB starting
20Z and continuing TIL 00Z...but 03Z in the south. Winds currently
SE to S but turning to SW to W during the afternoon. Winds go to
light variable/easterly winds AFT sunset.
&&
.MARINE...
A weak trough of low pressure over the Gulf and high pressure
across Fl lift north late in the weekend...with the ridge residing
north of the waters through mid week. Winds and seas will be benign
but will be locally higher near thunderstorms.
&&
.FIRE WEATHER...
A moisture rich airmass remains in place for the next few days
with a more summer like of daily mainly afternoon showers and
thunderstorms with minimum humidities above critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 77 89 76 90 / 30 50 30 50
FMY 77 90 75 91 / 30 50 30 30
GIF 74 90 74 92 / 50 50 30 50
SRQ 78 90 75 89 / 30 40 30 40
BKV 74 89 72 90 / 30 50 30 40
SPG 77 88 77 89 / 30 50 40 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...25/DavisHazardous weather outlook, Sep 1, 5:12 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 512 AM EDT Fri Sep 1 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-020800- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 512 AM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected today, with the higher rain chances across interior portions of the peninsula. Gusty winds, frequent lightning, and torrential rains will accompany any stronger storms. ...RIVER FLOOD IMPACT... Several area rivers will remain in flood stage over the next few days. Additional rainfall may worsen or prolong the existing flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... Scattered thunderstorms are expected daily. Gusty winds, frequent lightning, and torrential rains will accompany any stronger storms. ...RIVER FLOOD IMPACT... Several area rivers will remain in flood stage over the next few days. Additional rainfall may worsen or prolong the existing flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. McKaughan
In the hours before
Special weather statement, Sep 1, 3:46 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
346 PM EDT FRI SEP 1 2017
FLZ052-248-249-251-012030-
Inland Hernando-Inland Pasco-Polk-Inland Hillsborough-
346 PM EDT FRI SEP 1 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASCO...SOUTHEASTERN
HERNANDO...NORTHWESTERN POLK AND NORTHEASTERN HILLSBOROUGH
COUNTIES...
At 345 PM EDT, a strong thunderstorm was located over Zephyrhills
West, or near Zephyrhills, moving northeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tampa, Temple Terrace, Zephyrhills, Dade City, Lutz, St. Leo,
Hillsborough River State Park, Zephyrhills South, Zephyrhills West,
Land O Lakes, Pebble Creek, Zephyrhills North, Wesley Chapel South,
Ridge Manor, San Antonio, Saint Leo, Zephyrhills Municipal Airport,
Richland, New Tampa and Darby.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2856 8218 2838 8205 2832 8206 2832 8201
2820 8192 2800 8233 2825 8249
TIME...MOT...LOC 1945Z 237DEG 9KT 2822 8225
TBWSpecial weather statement, Sep 1, 5:03 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 503 PM EDT FRI SEP 1 2017 FLZ151-155-251-255-012130- Inland Manatee-Coastal Manatee-Coastal Hillsborough-Inland Hillsborough- 503 PM EDT FRI SEP 1 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES... At 502 PM EDT, a strong thunderstorm was located over Greater Sun Center, or 16 miles northeast of Palmetto, moving northwest at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Ruskin, Parrish, Greater Sun Center, Little Manatee River State Park, Gibsonton, Wimauma, Sun City Center and Progress Village. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2763 8227 2757 8237 2764 8261 2787 8235 TIME...MOT...LOC 2102Z 131DEG 8KT 2767 8237 TBW
Local storm report, Sep 1, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD 4 E PALM HARBOR 28.09N 82.70W
09/01/2017 PINELLAS FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS SEVERAL LOCATIONS WITH
STREET CLOSURES AROUND THE TARPON WOODS AREA DUE TO
FLOODING.
&&
NORMANSpecial weather statement, Sep 1, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
621 PM EDT FRI SEP 1 2017
FLZ052-056-057-061-255-012315-
Inland Manatee-DeSoto-Highlands-Polk-Hardee-
621 PM EDT FRI SEP 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HIGHLANDS...HARDEE...NORTHEASTERN MANATEE...SOUTHERN POLK AND
NORTHWESTERN DESOTO COUNTIES...
At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Arcadia to Wauchula
to near Avon Park. Movement was north at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lake Wales, Sebring, Avon Park, Wauchula, Ona, Fort Meade, Crooked
Lake Park, Frostproof, Bowling Green, Zolfo Springs, Hillcrest
Heights, Highland Park, Homeland, Alturas, Indian Lake Estates,
Myakka Head, Limestone, Sebring Shores, Babson Park and Avon Park
Executive Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2755 8128 2744 8168 2728 8196 2750 8223
2765 8208 2765 8206 2767 8206 2784 8188
2795 8134 2794 8135 2792 8131 2786 8131
2784 8125
TIME...MOT...LOC 2220Z 163DEG 17KT 2732 8198 2753 8179 2762 8146
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:45 AM EDT | River Flood Warning | TBW | Pasco | 4 days |
| Sep 1, 11:12 AM EDT | Special Weather Statement | TBW | Levy | 63 min |
| Sep 1, 11:57 AM EDT | Special Marine Warning | TBW | 63 min | |
| Sep 1, 12:18 PM EDT | Special Weather Statement | TBW | Levy | 57 min |
| Sep 1, 3:46 PM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| Sep 1, 4:16 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco, Sumter | 89 min |
| Sep 1, 5:03 PM EDT | Special Weather Statement | TBW | Hillsborough | 27 min |
| Sep 1, 5:11 PM EDT | Special Marine Warning | TBW | 64 min | |
| Sep 1, 5:13 PM EDT | Areal Flood Advisory | TBW | Pinellas | 92 min |
| Sep 1, 6:39 PM EDT | Areal Flood Advisory | TBW | Pinellas | 81 min |
| Sep 1, 7:54 PM EDT | Areal Flood Advisory | TBW | Charlotte | 111 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.